MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 3F SL SOLO MAX BARRIER PLUS KIT W/GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 3F SL SOLO MAX BARRIER PLUS KIT W/GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer that introducer failure additional information received 11/22/2024: it was reported the introducer was placed over the guidewire and the vascular access nurse attempted to advance the introducer into the vessel but was unable.A small incision using a scalpel was made next to the guidewire to increase the opening through the skin and, again, the introducer access was attempted but failed.The assisting rn then applied proper sterile garments and attempted to advance the introducer but was unable.A 2nd picc kit was opened and the introducer retrieved.This new introducer was placed over the guide wire and was able to be advanced into the vessel without concern.The procedure was completed without any further delays.Upon examination, it appears that the faulty introducer has an enlarged "ring" area that encircles the component.The "ring" increased the size of the introducer enough that it caught on the vessel wall which was why it was unable to be advanced.There were no complications with exception of the extra incision and time the patient spent with their arm at an uncomfortable position.No additional negative outcomes noted.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of damaged microintroducer is confirmed and was determined to be use-related.One 3.5 fr microintroducer was returned for evaluation.An initial visual observation revealed that the sample was returned in two pieces with the distal tip of the sheath appearing to have been cut off.Buckling was observed about 1 or 2 cm proximal to the tip of the sheath.A microscopic observation revealed the tip of the microintroducer sheath was plastically deformed and with some evidence of buckling, which suggests the sheath encountered resistance during the initial insertion.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC 3F SL SOLO MAX BARRIER PLUS KIT W/GUARDIVA
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20924919
Report Number3006260740-2024-07445
Device Sequence Number5107741
Product Code LJS
UDI-Device Identifier00801741154874
UDI-Public(01)00801741154874(11)240923(17)260131(10)REJV3908
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberN/A
Device Catalogue NumberS1193108D2
Device Lot NumberREJV3908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2024
Supplement Date Received by Manufacturer04/11/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown